Alert archive / California / Wind Advisories in 2022
Wind Advisory 21, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 15, 2022, 12:44 PM PDT for Kern County, California. It took effect at Apr 16, 2022, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 12:44 PM PDT (19:44 UTC)
- In effect from
- Apr 16, 2022, 5:00 AM PDT
- Expired
- Apr 16, 2022, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS76 KHNX 151944 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1244 PM PDT Fri Apr 15 2022 CAZ337-338-160400- /O.NEW.KHNX.HW.W.0005.220416T1200Z-220417T0300Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 1244 PM PDT Fri Apr 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Indian Wells Valley and Mojave Desert Slopes. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, Highway 178 through and below Walker Pass, including the town of Inyokern, and U.S. Highway 395 north of Randsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ339-160400- /O.NEW.KHNX.WI.Y.0021.220416T1200Z-220417T0300Z/ Mojave Desert- Including the cities of Rosamond, California City, Randsburg, and Edwards AFB 1244 PM PDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mojave Desert. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 14 through Rosamond and Highway 58 north of Boron. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
4 follow-up statements
785 WWUS76 KHNX 160336 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 836 PM PDT Fri Apr 15 2022 CAZ337-338-161200- /O.CON.KHNX.HW.W.0005.220416T1200Z-220417T0300Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 836 PM PDT Fri Apr 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Indian Wells Valley and Mojave Desert Slopes. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 14, Highway 58 through and below Tehachapi Pass, including the town of Mojave, Highway 178 through and below Walker Pass, including the town of Inyokern, and U.S. Highway 395 north of Randsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ339-161200- /O.CON.KHNX.WI.Y.0021.220416T1200Z-220417T0300Z/ Mojave Desert- Including the cities of Rosamond, California City, Randsburg, and Edwards AFB 836 PM PDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Mojave Desert. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 14 through Rosamond and Highway 58 north of Boron. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
411 WWUS76 KHNX 160929 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 229 AM PDT Sat Apr 16 2022 CAZ337-338-161730- /O.CON.KHNX.HW.W.0005.220416T1200Z-220417T0300Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 229 AM PDT Sat Apr 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Mojave Desert Slopes and Indian Wells Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ339-161730- /O.CON.KHNX.WI.Y.0021.220416T1200Z-220417T0300Z/ Mojave Desert- Including the cities of Rosamond, California City, Randsburg, and Edwards AFB 229 AM PDT Sat Apr 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Mojave Desert. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
085 WWUS76 KHNX 161617 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 917 AM PDT Sat Apr 16 2022 CAZ337-338-170300- /O.CON.KHNX.HW.W.0005.000000T0000Z-220417T0300Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 917 AM PDT Sat Apr 16 2022 ...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 60 mph expected. * WHERE...Mojave Desert Slopes and Indian Wells Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust will reduce visibilities. Travel will be perilous, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14 north of Mojave, Highway 58 through and below Tehachapi Pass, including the town of Mojave, Highway 178 through and below Walker Pass, including the town of Inyokern, and U.S. Highway 395 north of Rosamond. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ339-170300- /O.CON.KHNX.WI.Y.0021.000000T0000Z-220417T0300Z/ Mojave Desert- Including the cities of Rosamond, California City, Randsburg, and Edwards AFB 917 AM PDT Sat Apr 16 2022 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 45 mph expected. * WHERE...Mojave Desert. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14 south of Mojave and Highway 58 east of Mojave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ BS
682 WWUS76 KHNX 170247 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 747 PM PDT Sat Apr 16 2022 CAZ337-338-170400- /O.EXP.KHNX.HW.W.0005.000000T0000Z-220417T0300Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 747 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have calmed below criteria, therefore the warning will be allowed to expire. $$ CAZ339-170400- /O.EXP.KHNX.WI.Y.0021.000000T0000Z-220417T0300Z/ Mojave Desert- Including the cities of Rosamond, California City, Randsburg, and Edwards AFB 747 PM PDT Sat Apr 16 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have calmed below criteria, therefore the advisory will be allowed to expire. $$ CMc
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:39 AM PDT, 8 hours 5 minutes earlier.
Area forecast discussion, Apr 15, 4:39 AM PDT, 8 hours 5 minutes before
Area Forecast Discussion National Weather Service Hanford CA 439 AM PDT Fri Apr 15 2022 .SYNOPSIS... Dry conditions and seasonable temperatures prevail today with gusty winds in the Kern County mountain passes this morning. A system will bring precipitation late tonight through Saturday afternoon, mainly north of Kern County. Dry conditions, light winds, and warmer temperatures are expected on Easter Sunday. && .DISCUSSION... Satellite loops show mostly clear skies at this time as yesterday's storm system exits to the east and the next upstream system quickly approaches from the eastern Pacific. Rainfall amounts were rather paltry with only a few hundredths to around one tenth of an inch measured, mainly around Yosemite NP. A good onshore flow continues with the SFO-LAS surface pressure gradient around 12 mb. Westerly wind gusts around 50 mph will continue in the Mojave Desert Slopes and the Indian Wells Valley in Kern County, where a Wind Advisory is in effect until 10 AM this morning. Mostly sunny skies should prevail this afternoon with temperatures near normal for this time of the year. An upper trough located around 39N/140W will track east southeast today and will begin to spread precipitation inland across central California late tonight. Latest high resolution guidance shows the precipitation beginning around Yosemite NP after midnight with an increasing chance through the morning. The progressive zonal flow will make this a relatively short-lived event with the bulk of the precipitation occurring from sunrise to Noon. Decreasing showers are expected during the afternoon then dry conditions by evening. Unfortunately, Kern County looks to get little if any precipitation from this system either. Rainfall amounts in the San Joaquin Valley north of Kern County are generally expected to be a few hundredths to one tenth of an inch, though isolated amounts up to two tenths are possible north of Fresno County. The Sierra Foothills could see up to one half of an inch of rainfall from Fresno County north. Sierra QPF is as much as one inch liquid around Yosemite NP with decreasing amounts to the south. A Winter Weather Advisory has been issued for the Sierra above 6000 feet from 5am to 5pm Saturday with snow accumulations of 3 to 9 inches and isolated amounts up to 12 inches possible over the higher elevations around Yosemite NP. It will become windy again in the Kern County mountains and desert on Saturday but the timing is still uncertain. Will allow the current advisory for that area to expire later this morning before issuing one for Saturday. Upper ridging moves over on Sunday into Monday for dry weather and lighter winds. Global ensembles bring a system over the Pacific NW on Tuesday with a low chance for precipitation from Fresno County northward. Ensembles show potential for a stronger system tracking farther south around Thursday-Friday next week. && .AVIATION... Wind gusts up to 45 knots possible over the mountains in eastern Kern County through 17z Friday. Otherwise, VFR conditions will prevail over the Central California Interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM PDT this morning for CAZ337-338. Winter Weather Advisory from 5 AM to 5 PM PDT Saturday for CAZ323-326>330. && DCH weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:41 AM PDT | Winter Weather Advisory | HNX | Fresno, Madera, Mariposa, Tulare, Tuolumne | 38 hr |
| Apr 15, 12:44 PM PDT | High Wind Warning | HNX | Kern | 31 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.